PubMed · 2898748
The relationship between stimulant medication and tics.
Abstract
Clinical evidence supports the observation that stimulant drugs increase the severity of tics in 25% to 50% of patients with TS, and occasionally can precipitate TS in a patient who did not previously manifest symptoms of this disorder. As ADD is frequently associated with TS, the clinician is often faced with a dilemma. A conservative approach to the use of stimulant medication, stringent criteria for its use, adequate counseling of the child and parents, and a thorough cost-benefit analysis before initiating treatment are required. Behavior management and environmental manipulation can be useful techniques with the child with ADD, and should be tried before medication is considered.
Explore related subjects
Keep this discovery
Explore connections, maps & timelines
G S Golden. 1988. The relationship between stimulant medication and tics.. https://doi.org/10.3928/0090-4481-19880601-08
Cite the original work for its findings. Save a collection to share your selection of sources.